It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Oh yeah, Lipitor is your problem. I have been off it since 2000 after tracing my Neuropathy in both feet and muscle cramps in my legs. The pain has never left me and I spend a lot of time at PT. I rely on COQ10 which can be purchased at Walmart, etc. for the muscle spasms that used to get me out of bed at night. That part has gotten better but the pain in my feet has not. Pins and needles that require a pain med in order to sleep. Had ever test imaginable but shows nothing. It is a sneaky DRUG.

My Cholesterol has been over 300 for 20 years except the 2 years I took that poison. My doctor was really angy at me for refusing anymore STATINS. Recently she ask me to HUMOR her and take a stress test as she was worried about me. I PASSED with flying colors. I am 64 and rarely do they see such clarity she said. SO I personally think that test should be mandatory before putting anyone on statins. She said she would stop worrying now. I have never worried and I told it must be the COQ10 that I take daily. She did not comment but I hope she remembers this everytime someone complains about statins.

I know not one person and I know many as I live in an active retirement community in Florida who has not had pain from them and quit them. I regret the day I ever put the first in my mouth. Within 4 months I could hardly walk and still have problems. No more tennis and long walks for this gal. I would love to see them PAY big time for all the pain and suffering they have caused so many.
hi folks. Somehow I feel better that I'm not alone in my problem with statins. I was on Crestor for several months also and was very tired and had severe leg cramps. I stopped that on my own. My mds nurse was on it and after one week felt so weak she couldnt walk up and down the hallway of my mds office so she stopped and didnt even tell the md that she did. My md said it couldnt be the crestor since he takes it and he didnt experience any problems. He gave up on me and sent me to the cardiologist who put me on pravochol. I watched my legs carefully no pain. Then I developed what I thought was pain in my rt breast. I went to my gynocologist and c/o the breast pain and he said it was not in my breast but in my chest wall. I had costacondritis (inflamation of the chest wall). I stopped the pravachol and the pain eventually went away. The doc put me on niaspam. Boy did I get hot flashes. Supposed to take that with asa. Since I'm allergic to asa I took it alone. no good. I spoke to another cardiologist and he recomended tonic water for the leg cramps , went out and bought it, ugh I dont know which is worse the cramps of tonic water. Sorry just blabbering on. Maybe someone out there knows of something to help. Seeing my md on monday. Dont know what else will work? Any ideas?
Coenzyme Q10 also called ubiquinone, which means "occuring everywhere" plays and important role in the manufacture of ATP, the fuel that runs cellular processes. Through it is present in every cell in your body, it is especially concentrated in the very active cells of your heart. Depriving the heart of CoQ10 is like removing a spark plug from your engine-it won't work.

Statins block enzyme pathways involved in the production of cholesterol, thereby lowering cholesterol levels. The same enzymes that are involved in the production of cholesterol are also required for the production of the essential CoQ10. Lower cholesterol levels in statin users are accompanied by reduced levels of CoQ10.

Merck knew that statins deplete CoQ10 and knew that it could contribute to heart disease. In 1990, this drug company sought and received a patent for Me****r and other statins formulated with up to 1,000 mg of coenzyme Q10 , however they have not brought this combination to market, nor has this company educated physicians on the importance of supplementing CoQ10 to offset the dangers of these drugs to the heart.

Just go to search and you can find out a lot about this. Without it I wake up with leg cramps and have to jump out of bed.
[QUOTE=tennis837]I buy mine when it is buy one get one free at Walgreens or else I get it at Walmart. Doesn't seem to make a difference where I buy it. I sometimes get it at Puritan Pride who have great sales.

I have been off for 5 years after taking it for over 2 years and not knowing what was causing all that pain. The Neuropathy that I am left with is the only thing that hurts so much now with the muscle cramps under control.[/QUOTE]

I feel for U with the PN, as my husband has it, and it is really not a fun thing to have. His is spreading to his hands now, and he has very little feeling in his feet. Unfortuneately there isn't a darn thing they can do for it except give him some meds., especially to let him try and get some sleep. Many nights he is up and down till the wee hrs. of the morning. He has been off the statins for 5 yrs. too, but took them for 7. Wish I knew then what I know now, neither of us would have ever touched them. I know there are some folks who have no problems, but they are in my opinon, the minority.
Hi folks: been reading all your articles on the statins, Have had the exact same sxperience . I have gone from one md to another, even tried niaspam and flaxseed oil. Well niaspam gave me severe flushes and flaxseed oil gave me cramps and diarrhea. Now the pmd has me trying lescol20 mg every other day. I added coq10 75mg 1x day dont know if it is the correct dose because my pmd doesnt believe in it. any suggestions? I spoke to one cardiologist and he suggested tonic water to help with the leg cramps. bought it and ugh it tasted bad. Haven't used it since Hope someone can help>
You might be low on magnesium causing the leg cramps. Your doctor might do a serum blood test for this. I would expect that from him seeing where he doesn't believe in Coq10. Anyway, you can't test your magnesium by a serum test...it must be an intercellular test. Your blood will try to maintain itself at any cost even robbing your cells of magnesium. Also you might tell your uninformed doctor that in Health Canada, (the equivalent to our FDA) has issued a warning that statins will indeed deplete Coq10. It it should be taken with statins. My mother was diagnosed with ataxia. A prominent doctor at cornell, said that Coq10 deficiency was most likely the cause of brain damage in the specific area of the brain, the cerebellum. This was the result of stain drugs. Ask your docotr if he would like to push you around in your wheel chair, like we do my mother.





All times are GMT -7. The time now is 12:09 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!